Texas, 2008

Hail and Damaging Winds in Texas, June 26, 2008

June 26, 2008 · NWS AMA · 4 events in 2 counties and zones

Severe thunderstorms pushed across the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms pushed across the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:36 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 5:36 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT THU JUN 26 2008

.AVIATION...
A SURFACE BOUNDARY PUSHING SOUTHEAST ACROSS THE NORTHWESTERN HALF OF
THE PANHANDLES WILL CONTINUE TO TRIGGER CONVECTION WHICH WILL LIKELY
AFFECT THE GUYMON AND AMARILLO TAF SITES THROUGH AROUND 03Z OR SO.
THE DALHART TAF SITE MAY POSSIBLY BE AFFECTED BY CONVECTION TIL
02Z...HOWEVER CONFIDENCE NOT VERY HIGH AS THE BOUNDARY HAS ALREADY
PUSHED THROUGH. VFR CONDITIONS CAN BE EXPECTED THROUGH FRIDAY.
GENERALLY SOUTH TO SOUTHWEST WINDS OF 5 TO 15 KNOTS WITH SOME GUSTS
TO AROUND 20 KNOTS POSSIBLE FRIDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 209 PM CDT THU JUN 26 2008/

DISCUSSION...
LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE
MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING
MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE
CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE
CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION.

A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY
AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING
SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE
THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW
NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE
NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A
UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES.

POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS
THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO
BRING THUNDERSTORMS THIS WAY.

IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE
PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF
THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST.
HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE
NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE
TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS.

FIRE WEATHER...
LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES.  BUT...WITH THE
MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE
DANGER WILL BE LOW THROUGH THIS FORECAST.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/14
Hazardous weather outlook, Jun 26, 12:00 PM CST, 7 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 26 2008

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO
BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT
LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING
THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY
FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT.

JORDAN

In the hours before

Special weather statement, Jun 26, 3:31 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT THU JUN 26 2008

TXZ001-262230-
DALLAM TX-
431 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN DALLAM COUNTY...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 26, 5:13 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT THU JUN 26 2008

OKZ002-262345-
TEXAS OK-
613 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN EASTERN TEXAS COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF OPTIMA MOVING NORTHEAST AT
16 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EASTERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 26, 5:15 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT THU JUN 26 2008

TXZ016-270015-
DEAF SMITH TX-
615 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOOTLEG MOVING EAST AT 12
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN SOUTHERN DEAF SMITH COUNTY...INCLUDING THE CITY OF
HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 26, 6:54 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CDT THU JUN 26 2008

TXZ007-270200-
MOORE TX-
754 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN MOORE COUNTY...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FOUR WAY MOVING NORTHEAST AT
14 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

The radar

The Amarillo radar (KAMA), 68 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Moore

When
June 26, 7:15 PM CST
Where
Moore County, 8 mi SW of Dumas
Measured
0.75 in hail
Reported by
Public
Coordinates
35.768, -102.071

Thunderstorm Wind, Hutchinson

When
June 26, 7:55 PM CST
Where
Hutchinson County, Pringle
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.950, -101.450

Thunderstorm Wind, Hutchinson

When
June 26, 8:04 PM CST
Where
Hutchinson County, 8 mi N of Stinnett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.936, -101.450

Hail, Hutchinson

When
June 26, 8:04 PM CST
Where
Hutchinson County, 8 mi N of Stinnett
Measured
0.75 in hail
Reported by
Public
Coordinates
35.936, -101.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116236, 116238, 116240, 116242.